PST - Naloxone

Scotland's overdose prevention programme including Naloxone is recognised and referred to for best practice examples.  Staff from across Ayrshire and Arran, continue to work hard to ensure that overdose prevention and Naloxone is embedded at a local level. 

Naloxone is a pharmaceutical drug which can temporarily reverse the effects of an opiate overdose, providing more time for an ambulance to arrive and treatment to be given.

Training available

Naloxone and overdose awareness training focuses on the wider issues surrounding drug related deaths and drug overdoses, with topics including: causes of overdose, recognising the signs and symptoms of overdose, identifying at risk groups, opportunities for preventing drug deaths, basic life support skills and the use of Naloxone.

The posters below are available for placement throughout services to  advertise what to do in an overdose situation and where to receive a Naloxone kit.

For more information or to access training, contact:  Prevention and Service Support Team, NHS Addiction Services, University Hospital Crosshouse, 38 Lister Street, Kilmarnock, Telephone 01563 826313.

Useful links

Overdose is preventable.  Knowing the facts about drugs and what to do when you see someone having an overdosesaves lives.